Alert archive / California / Heat Advisories in 2018

Heat Advisory 4, NWS Eureka, CA

July 11, 2018Del Norte County, Humboldt County, Trinity County, California

NWS Eureka, CA issued this heat advisory at Jul 11, 2018, 5:00 AM PDT for Del Norte County, Humboldt County, Trinity County, California. It took effect at Jul 11, 2018, 1:00 PM PDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Jul 11, 2018, 5:00 AM PDT (12:00 UTC)
In effect from
Jul 11, 2018, 1:00 PM PDT
Expired
Jul 12, 2018, 8:00 PM PDT
In force
31 hr
Issued by
NWS Eureka, CA

Counties Del Norte County, CA, Humboldt County, CA, Trinity County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 80 km from the middle of the area, began a volume at 12:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 0.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2018-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2018-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1321 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

233 
WWUS76 KEKA 111200
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
500 AM PDT Wed Jul 11 2018

...EXTENDED HEAT SPELL EXPECTED WEDNESDAY THROUGH EARLY NEXT WEEK...

.An extended period of above normal temperatures is expected to
begin today and continue through early next week. Afternoon
temperatures will peak at between 100 and 110 degrees both
Wednesday and Thursday, particularly in the Trinity and Klamath 
River Valleys, with overnight lows falling into the low to mid 
60s. Temperatures are expected to moderate slightly on Friday, but
above normal temperatures will continue through the weekend and 
may increase again early next week. The expected temperatures and 
prolonged nature of this heat will result in a Moderate to locally
High Risk for heat related health impacts, particularly for those
who are especially sensitive to heat.

CAZ105-107-108-120100-
/O.NEW.KEKA.HT.Y.0004.180711T2000Z-180713T0300Z/
Northern Humboldt Interior-Northern Trinity-Southern Trinity-
500 AM PDT Wed Jul 11 2018

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT
THURSDAY...

The National Weather Service in Eureka has issued a Heat
Advisory...which is in effect from 1 PM this afternoon to 8 PM
PDT Thursday. 

* LOCATIONS INCLUDE...Orleans...Willow Creek...Hoopa...Weaverville...
  Burnt Ranch...Del Loma...Big Bar...Trinity 
  Center...Hayfork...Ruth.

* TEMPERATURES...High temperatures between 100 and 110 with
  overnight lows in the low to mid 60s.

* IMPACTS...Moderate to locally High risk of heat illness for 
  those who are sensitive to heat or for those who are exposed to 
  the sun and active for long durations. This heat will also be 
  dangerous to anyone without proper hydration or adequate 
  cooling. Heat stress is possible for livestock and outdoor pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids, stay in an air-conditioned
room, stay out of the sun, and check up on relatives and
neighbors.

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening.  Know the signs and symptoms of heat exhaustion and heat
stroke.  Wear light weight and loose fitting clothing when
possible and drink plenty of water. 

To reduce risk during outdoor work the occupational safety and
health administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by
heat should be moved to a cool and shaded location.
Heat stroke is an emergency - call 911.

&&

$$
4 follow-up statements
367 
WWUS76 KEKA 120104
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
604 PM PDT Wed Jul 11 2018

...EXTENDED HEAT SPELL EXPECTED THROUGH EARLY NEXT WEEK...

.An extended period of above normal temperatures is expected to
begin today and continue through early next week. Afternoon
temperatures will peak at between 100 and 110 degrees on 
Thursday, particularly in the Trinity and Klamath River Valleys, 
with overnight lows falling into the low to mid 60s. Temperatures 
are expected to moderate slightly on Friday, but above normal 
temperatures will continue through the weekend and may increase 
again early next week. The expected temperatures and prolonged 
nature of this heat will result in a moderate to locally high 
risk for heat related health impacts, particularly for those who 
are especially sensitive to heat.

CAZ105-107-108-121415-
/O.CON.KEKA.HT.Y.0004.000000T0000Z-180713T0300Z/
Northern Humboldt Interior-Northern Trinity-Southern Trinity-
604 PM PDT Wed Jul 11 2018

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM THURSDAY...

* LOCATIONS INCLUDE...Hayfork, Ruth, Orleans, Willow Creek,
  Weaverville, Burnt Ranch, and Trinity Center.

* TEMPERATURES...High temperatures between 100 and 110 with
  overnight lows in the lower to mid 60s.

* IMPACTS...Moderate to locally high risk of heat illness for 
  those who are sensitive to heat or for those who are exposed to 
  the sun and active for long durations. This heat will also be 
  dangerous to anyone without proper hydration or adequate 
  cooling. Heat stress is possible for livestock and outdoor pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$
050 
WWUS76 KEKA 121036
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
336 AM PDT Thu Jul 12 2018

...EXTENDED HEAT SPELL EXPECTED THROUGH EARLY NEXT WEEK...

.An extended period of above normal temperatures is expected to
continue today through early next week. Afternoon temperatures 
will peak at between 100 and 110 degrees on Thursday, particularly
in the Trinity and Klamath River Valleys, with overnight lows 
falling into the low to mid 60s. Temperatures are expected to 
moderate slightly on Friday, but above normal temperatures will 
increase again Saturday and continue into early next week. The 
expected temperatures and prolonged nature of this heat will 
result in a moderate to locally high risk for heat related health 
impacts, particularly for those who are especially sensitive to 
heat.

CAZ102-122345-
/O.EXA.KEKA.HT.Y.0004.000000T0000Z-180713T0300Z/
Del Norte Interior-
336 AM PDT Thu Jul 12 2018

...HEAT ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

The National Weather Service in Eureka has issued a Heat
Advisory...which is in effect until 8 PM PDT this evening. 

* LOCATIONS INCLUDE...Gasquet.

* TEMPERATURES...High temperatures between 95 and 105 with
  overnight lows in the mid to upper 60s.

* IMPACTS...Moderate risk of heat illness for those who are 
  sensitive to heat or for those who are exposed to the sun and 
  active for long durations. This heat will also be dangerous to 
  anyone without proper hydration or adequate cooling. Heat 
  stress is possible for livestock and outdoor pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$

CAZ105-107-108-122345-
/O.CON.KEKA.HT.Y.0004.000000T0000Z-180713T0300Z/
Northern Humboldt Interior-Northern Trinity-Southern Trinity-
336 AM PDT Thu Jul 12 2018

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* LOCATIONS INCLUDE...Hayfork...Ruth...Orleans...Willow
  Creek...Burnt Ranch...Del Loma...Big Bar...Weaverville...Trinity
  Center.

* TEMPERATURES...High temperatures between 100 and 110 with
  overnight lows in the mid to upper 60s.

* IMPACTS...Moderate to locally High risk of heat illness for 
  those who are sensitive to heat or for those who are exposed to 
  the sun and active for long durations. This heat will also be 
  dangerous to anyone without proper hydration or adequate 
  cooling. Heat stress is possible for livestock and outdoor pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$
014 
WWUS76 KEKA 122332
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
432 PM PDT Thu Jul 12 2018


CAZ102-105-107-108-130300-
/O.CON.KEKA.HT.Y.0004.000000T0000Z-180713T0300Z/
Del Norte Interior-Northern Humboldt Interior-Northern Trinity-
Southern Trinity-
432 PM PDT Thu Jul 12 2018

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* LOCATIONS INCLUDE...Hayfork...Ruth...Gasquet...Orleans... Willow
  ...Creek...Weaverville...Burnt Ranch...Trinity Center.

* TEMPERATURES...High temperatures between 95 and 110 will cool
  tonight into the mid to upper 60s.

* IMPACTS...Moderate risk of heat illness for those who are 
  sensitive to heat or for those who are exposed to the sun and 
  active for long durations. This heat will also be dangerous to 
  anyone without proper hydration or adequate cooling. Heat 
  stress is possible for livestock and outdoor pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$
451 
WWUS76 KEKA 130246
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
746 PM PDT Thu Jul 12 2018


CAZ102-105-107-108-130400-
/O.EXP.KEKA.HT.Y.0004.000000T0000Z-180713T0300Z/
Del Norte Interior-Northern Humboldt Interior-Northern Trinity-
Southern Trinity-
746 PM PDT Thu Jul 12 2018

...HEAT ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...


$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this heat advisory went out at Jul 10, 2:48 PM PDT, 14 hours 12 minutes earlier.

Area forecast discussion, Jul 10, 2:48 PM PDT, 14 hours 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
248 PM PDT Tue Jul 10 2018

.SYNOPSIS...Warm temperatures are likely Wednesday through early
next week. In addition, isolated thunderstorms will be possible
Friday into Sunday.

&&

.DISCUSSION...A pronounced warming trend is expected Wednesday
through early next week as heights build aloft. Afternoon
temperatures are expected to climb into the upper 90s to low 100s
across most interior valleys Wednesday, perhaps reaching 105 to
110 in some of the hotter locations along the Trinity River.
Above normal temperatures will continue through early next week
and potentially beyond, particularly across Trinity and interior
Mendocino counties. A moderate to locally high Heat Risk will
develop given the predicted afternoon temperatures and poor
overnight cooling.

Meanwhile, a shrinking marine layer will also bring warmer
temperatures closer to the coast, particularly across the coastal
hills. However, latest model guidance is hinting at the potential
for a southerly surge of stratus spreading north along the
Mendocino Coast Thursday and Friday, and possibly rounding Cape
Mendocino toward Humboldt Bay. If this occurs, the probability of
warm coastal temperatures would be reduced.

Otherwise, midlevel southeasterly flow will cause monsoon
moisture to surge north across the region during Thursday into the
weekend. The 18Z NAM has come into agreement with the GFS,
showing moistening, combined with steep upper-level lapse rates,
yielding modest MUCAPE values over NWRN CA during Thursday night.
This instability collocated with increasing isentropic upglide
may support elevated thunderstorm development over portions of the
CWA late Thursday night into Friday morning (which is currently
supported by convective precip generated by both the GFS and NAM).
In addition, some of this activity may spread west-northwest
across the coast. The current forecast does not show the elevated
thunderstorm threat due to the late arrival of the 18Z NAM.
However, thunderstorm chances will likely need to be introduced if
model guidance remains consistent.

Additional high based thunderstorms will be possible over the
interior mountains Friday afternoon...eventually becoming confined
to the Trinity Alps Saturday and Sunday. The threat of lightning
strikes will increase the probability of fire starts. For
additional fire weather details, please see the fire weather
discussion below. /BRC/JMG

&&

.AVIATION...Clear skies (SKC) prevailed across the region
overnight...including the coastal terminals ACV and CEC. By late
morning, a few speckles of stratus were intermittently moving over
Humboldt Bay. Overnight limited marine clouds expected as an
offshore flow develops. Offshore flow will be greater over Del
Norte. However, a few CIGS still possible from the Eel Delta to
ACV. A few breezes this afternoon, but the coastal gradient should
increase a little bit more Wednesday...resulting in stronger gust
at CEC and ACV. The interior will experience mostly persistent
SKC and VFR conditions across the inland mountain areas through
the period. /TA

&&

.MARINE...Northerly winds have been increasing north of Cape
Mendocino this afternoon. South of the Cape, winds were near
steady state. Buoys were still only 2 to 3 ft north of the Cape
and 5 to 6 ft south. High resolution models continue to indicate
northerly winds strengthening to near gale across the northern
outer waters tonight. Short period wind waves should build to
small craft advisory level by early Wed morning for the northern
inner waters. Confidence is not high on how fast this will occur.
The models have been too high and too fast with northerly wind
wave generation for the inner waters.

Robust northerly winds will continue offshore on Wed. Expect
steep northerly wind waves to reach 13 to 15 ft offshore Wed
afternoon and continue around those levels through Wed night.
Northerly winds will diminish on Thu and then remain steady state
Fri through Sun. It will probably still be rough and uncomfortable
with short period wind waves dominating the spectrum offshore
through Sat.

&&

.FIRE WEATHER...Interior valley temperatures will warm into the
90s to low 100s during Wednesday and Thursday, and remain warm to
locally hot through early next week. In addition, monsoon moisture
will spread north across the region. Multi-model guidance is
beginning to indicate that elevated thunderstorms may develop over
northwest CA late Thursday night into Friday morning, and
possibly spread west-northwest across the coast. Additional
thunderstorm development may occur over the interior mountains
Friday afternoon...eventually becoming confined to the Trinity
Alps during Saturday and Sunday. Lightning activity will result in
an increased threat for fire starts, particularly since
temperatures will remain warm during the following week. /BRC/JMG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from 5
     AM Wednesday to 5 AM PDT Thursday for PZZ450.

     Small Craft Advisory until 8 PM PDT this evening for PZZ470.

     Gale Warning from 8 PM this evening to 5 AM PDT Thursday for
     PZZ470.

     Small Craft Advisory until 5 AM PDT Wednesday for PZZ455.

     Small Craft Advisory until 5 PM PDT Thursday for PZZ475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jul 10, 1:42 PM PDT, 15 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
142 PM PDT Tue Jul 10 2018

CAZ101-103-104-106-109-110-112-113-112045-
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Southern Humboldt Interior-Mendocino Coast-
Northwestern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
142 PM PDT Tue Jul 10 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-105-107-108-111-112045-
Del Norte Interior-Northern Humboldt Interior-Northern Trinity-
Southern Trinity-Northeastern Mendocino Interior-
142 PM PDT Tue Jul 10 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The threat for heat related illness will become elevated during
Wednesday and Thursday. In addition, a slight chance of thunderstorms
will exist Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Heat Advisories in California, 2018Every heat advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.